It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Unable to stop BENTYL (Dicyclomine)

Re: Unable to stop BENTYL (Dicyclomine)

[ Back to Messages ]

Message

Posted by Crystal on December 06, 2000 at 11:49:29:

In Reply to: Re: Unable to stop BENTYL (Dicyclomine) posted by Harry on October 07, 2000 at 01:40:25:

:
: :
: : : : Hi Angie, I had these bad headaches last week. My Dr. tod me to slowly stop taking BENTYL and she would put me on LIBRAX. Well, I never was able to get off the BENTYL. On the last day of my BENTYL I got very ill! I called my Dr. and was told she was not in the office (she was on Jury Duty) and not expected back for a week. I was refered to the ER. The ER DR. told me not to stop the BENTYL !!!! As soon as I took my BENTYL I was well again. Could I be dependet on that Drug ???? Than I found out I was taking my pills wrong. The ER DR told me to take them 2hrs. before meals or 2 hrs. after my meals. I use to take them 3 X a day every 8 hrs.Some times with my dinner He also told me not to take a ANT ASSIT (spelling) ha ha I am from Germany and have a hard time with my english. No tums no rollaid and or such stuff when taking BENTYL. Now I wait for my regular Dr. to come back and see if she still wants me on LIBRAX or stay on BENTYL. However I will let you know either way. Thank you ALL! CP

: : : That's strange...my dr. never mentioned before meals. Of course, my dr. at the time was a doofus! I think Bentyl can cause a dependence, but I'm not sure how severe. That sounds like something for Harry. I do remember being sleepy alot on Bentyl as well. I know your system can become dependent on laxatives, but I'm not sure about the other. At least your diarrhea stopped, that's the important thing. I would start timing your headaches. See how soon they happen after you take the Bentyl and how long it takes for them to go away...if they go away. Let me know how the new schedule works! Good Luck
: : : Angie E

: :
: : Thanks Angie, I will let you know.

: Hi CP,
: The PDR(Phycians Desk Referance) says that Bentyl dependence has not been reported.Overdose signs and symptoms are headache, nause, blurred vision, and difficult swallowing. Bentyl as you know is an anti-spasmodic drug that relieves smooth muscles spasms of the GI tract. It PEAKS in your system in 60 to 90 minutes and 80% of the dose is eliminated in your urine.Some is measured in your system 9 hours after taking a dose. The dosage needs to be adjusted for each person.
: I talked to two local Druggist and both said that they had not heard of any people that has become dependent on Bentyl.
: Take Care----Harry

I have also been taking Bentyl. I sometimes get so tired that I can not stay awake. I also get headaches, but have not thought that it could be caused by the Bentyl. What are the side effects?
Any information would be appreciated. Crystal


Follow Ups




All times are GMT -7. The time now is 09:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!